Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Lupus, shingles on forehead, head, around eye, crawling sensation in head. Tried benedryl, capsacin cream. Cure?

Hello, I am a 52 yr old female with Lupus . I was diagnosed with Shingles on my forehead , head and around my right eye on Dec. 31st. I did 7 days of the anti-viral medicine. I also consulted my eye doctor and was put on drops for my right eye. I am still experiencing numbness, itching, and a general crawling feeling in the area on my head. I cannot sleep at night because of these symptoms. I have tried benedryl and capsacin cream. What can I do for these symptoms? Should I still be having these symptoms? Thank you.
Asked On : Sat, 26 Jan 2013
Answers:  1 Views:  131
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Rheumatologist 's  Response
Unfortunately neuropathy following herpes zoster infection can persist for quite some time, may be months.

Simple things such as applying calamine lotion can soothe the nerves (not to be put in the eyes, tough).

Medications such as gabapentin and pregabalin can drastically reduce the pain and tingling of herpetic neuralgia. These will also help you in getting a good nights sleep.
Answered: Mon, 11 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor